MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F C2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F C2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451543H0
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
Before use, it was reported that the luer lock connection on two tempo catheters were broken (the luer hub was in single pieces).There was no patient injury.The products are still originally packed as the devices were never removed from the package.There were no damages to the device packaging.No other information was provided.
 
Additional Manufacturer Narrative
Before use, the luer lock connection on two tempo catheters were broken (the luer hub was in single pieces).There was no patient injury.The devices were still in their originally packages, they were never removed.There were no damages to the device packaging.No other information was provided.Per visual analysis the strain relief was received peeled off from the catheter¿s body surface and the hub presented with a yellowish color instead of the expected color.The unit was reviewed by the product engineering team and it was suspected that the cause of the condition of the returned unit was a material degradation, therefore the unit was sent to fourier-transform infrared spectroscopy (ftir) and thermogravimetric analysis (tga) analysis in order to analyze the conditions found in the device during visual analysis; based on the ftir results, samples analyzed share characteristic ir absorption bands associated with polyamide, however when the spectra were compared a visible difference of transmittance values of received samples on band 1107 cm-1 was noted, which is indicative of chain scission of polymer molecular chains.The differences found in peak intensity could be caused by a degradation which triggers material structure of the particles broken to yield an unsaturated composition.In addition, differential scanning calorimetry (dsc) test further supported the fact that the samples underwent some sort of degradation based on the reduced melting points observed on the received samples, caused most likely by the chain rupturing and resulting lower molecular weight.A product history record (phr) review of lot 17522198 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the failure experienced by the customer could be related to the manufacturing process.The complaint reported by the customer as ¿luer hub ¿ catheters - separated - prior to use ¿was not confirmed since the hub of the unit was not separated.However, it was noted that the strain relief was received peeled off from the catheter¿s body surface in both devices.The exact cause of the strain relief peel off from the catheter¿s body surface and the hub yellowish color condition could not be conclusively determined during the analysis.Neither the phr nor specialized analysis (tga/ftir) suggest that this issue might be related to the catheter's manufacturing process since the tga test reveals that samples underwent some sort of degradation based on the reduced melting points observed on the received samples, caused most likely by the chain rupturing and resulting lower molecular weight.A detailed analysis of the manufacturing process was done but no conditions or possible triggers were found that could have created or generated the conditions found in the received samples was performed by the product engineering team with the following results: after performing a thorough investigation, the conclusion is that the material alterations, discoloration, cracking and reduced thermal properties are consistent with a type of photo-induced degradation, most probably linked to exposure; however, these conditions were not related to any part of the process or equipment from manufacturing.According to the precautions listed in the instructions for use, which is not intended as a mitigation, ¿store in a cool, dark, dry place.Exposure to temperatures above 54°c (130°f) may damage the catheter.¿ the condition of the received samples suggests the damaged noted may have been a result of light exposure.Based on the product analysis and investigation performed it was concluded that there isn¿t a product manufacturing process related cause for the failure mode observed on the received device.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH TEMPO 5F C2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7377509
Report Number9616099-2018-02028
Device Sequence Number13814506
Product Code DQO
UDI-Device Identifier20705032008669
UDI-Public20705032008669
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number451543H0
Device Catalogue Number451543H0
Device Lot Number17522198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Distributor Facility Aware Date02/28/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/07/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1